Alert archive / Arizona / Wind Advisories in 2026

Wind Advisory 1, NWS Tucson, AZ

January 10, 20266 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Jan 10, 2026, 12:13 PM MST for 6 counties in Arizona. It took effect at Jan 10, 2026, 5:00 PM MST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2026, 12:13 PM MST (19:13 UTC)
In effect from
Jan 10, 2026, 5:00 PM MST
Expired
Jan 11, 2026, 2:00 PM MST
In force
21 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.2 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2026-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2026-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3247 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

595 
WWUS75 KTWC 101913
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1213 PM MST Sat Jan 10 2026

AZZ511>515-111200-
/O.NEW.KTWC.WI.Y.0001.260111T0000Z-260111T2100Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and
Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon
Mountains-Baboquivari Mountains-
Including the cities of Mount Lemmon, Kitt Peak, Bisbee, Madera
Canyon, Summerhaven, Chiricahua NM, Mount Graham, and Canelo
Hills
1213 PM MST Sat Jan 10 2026

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST 
SUNDAY...

* WHAT...East winds 35 to 45 mph with gusts of 55 to 65 mph. The 
  strongest winds will be on the ridge tops and mountain gap areas.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita 
  Mountains, Galiuro and Pinaleno Mountains.

* WHEN...From 5 PM this afternoon to 2 PM MST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Expect 
  areas of blowing snow. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ503-505-507>509-111200-
/O.NEW.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/
Upper Santa Cruz River Valley/Altar Valley-South Central Pinal
County-Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Upper Gila River Valley-
Including the cities of Safford, Nogales, Picacho Peak State
Park, Douglas, Sierra Vista, Benson, Willcox, and Clifton
1213 PM MST Sat Jan 10 2026

...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY...

* WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph for many 
  valley locations. The strongest winds will be near and about 5 
  miles to the west and northwest of significant mountains including 
  the Chiricahuas, Pinalenos, Galiuros, Huachucas and Santa Ritas. A 
  few locales will see wind gusts of 35 to 45 mph with gusts 50 to 
  60 mph.

* WHERE...Eastern Cochise County below 5000 feet, South Central 
  Pinal County, Upper Gila River Valley, Upper San Pedro River 
  Valley, and Upper Santa Cruz River Valley/Altar Valley.

* WHEN...From 5 AM to 2 PM MST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ504-506-111200-
/O.NEW.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/
Tucson Metro Area-Southeast Pinal County-
Including the cities of Mammoth, Vail, Green Valley, Oracle,
Marana, and Tucson
1213 PM MST Sat Jan 10 2026

...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY...

* WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph across for 
  valley locations. Localized wind gusts of 35 to 45 mph with gusts 
  50 to 60 mph are expected in locations most susceptible to east 
  winds. This includes locations near and just to the west and 
  northwest of the Catalinas, Rincons and Santa Rita mountains such 
  as Vail, Corona De Tucson, Tanque Verde, Catalina Foothills, 
  Saddlebrooke and Oracle.

* WHERE...Southeast Pinal County and Tucson Metro Area.

* WHEN...From 5 AM to 2 PM MST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

GEL
4 follow-up statements
764 
WWUS75 KTWC 110053
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
553 PM MST Sat Jan 10 2026

AZZ511>515-111200-
/O.CON.KTWC.WI.Y.0001.000000T0000Z-260111T2100Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and
Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon
Mountains-Baboquivari Mountains-
Including the cities of Madera Canyon, Chiricahua NM, Mount
Lemmon, Kitt Peak, Bisbee, Summerhaven, Canelo Hills, and Mount
Graham
553 PM MST Sat Jan 10 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST SUNDAY...

* WHAT...East winds 35 to 45 mph with gusts of 55 to 65 mph. The 
  strongest winds will be on the ridge tops and mountain gap areas.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita 
  Mountains, Galiuro and Pinaleno Mountains.

* WHEN...Until 2 PM MST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Expect 
  areas of blowing snow. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ503-505-507>509-111200-
/O.CON.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/
Upper Santa Cruz River Valley/Altar Valley-South Central Pinal
County-Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Upper Gila River Valley-
Including the cities of Willcox, Clifton, Sierra Vista, Picacho
Peak State Park, Benson, Nogales, Douglas, and Safford
553 PM MST Sat Jan 10 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY...

* WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph for many 
  valley locations. The strongest winds will be near and about 5 
  miles to the west and northwest of significant mountains including 
  the Chiricahuas, Pinalenos, Galiuros, Huachucas and Santa Ritas. A 
  few locales will see wind gusts of 35 to 45 mph with gusts 50 to 
  60 mph.

* WHERE...Eastern Cochise County below 5000 feet, South Central 
  Pinal County, Upper Gila River Valley, Upper San Pedro River 
  Valley, and Upper Santa Cruz River Valley/Altar Valley.

* WHEN...From 5 AM to 2 PM MST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ504-506-111200-
/O.CON.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/
Tucson Metro Area-Southeast Pinal County-
Including the cities of Vail, Green Valley, Tucson, Marana,
Oracle, and Mammoth
553 PM MST Sat Jan 10 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY...

* WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph across for 
  valley locations. Localized wind gusts of 35 to 45 mph with gusts 
  50 to 60 mph are expected in locations most susceptible to east 
  winds. This includes locations near and just to the west and 
  northwest of the Catalinas, Rincons and Santa Rita mountains such 
  as Vail, Corona De Tucson, Tanque Verde, Catalina Foothills, 
  Saddlebrooke and Oracle.

* WHERE...Southeast Pinal County and Tucson Metro Area.

* WHEN...From 5 AM to 2 PM MST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

EDWARDS
909 
WWUS75 KTWC 111143
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
443 AM MST Sun Jan 11 2026

AZZ511>515-111945-
/O.CON.KTWC.WI.Y.0001.000000T0000Z-260111T2100Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and
Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon
Mountains-Baboquivari Mountains-
Including the cities of Chiricahua NM, Mount Graham, Canelo
Hills, Kitt Peak, Bisbee, Madera Canyon, Mount Lemmon, and
Summerhaven
443 AM MST Sun Jan 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

* WHAT...East winds 35 to 45 mph with gusts of 55 to 70 mph. The 
  strongest winds will be on the ridge tops and mountain gap areas.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita 
  Mountains, Galiuro and Pinaleno Mountains.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Expect 
  areas of blowing snow. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ503-505-507>509-111945-
/O.CON.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/
Upper Santa Cruz River Valley/Altar Valley-South Central Pinal
County-Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Upper Gila River Valley-
Including the cities of Picacho Peak State Park, Willcox,
Safford, Benson, Douglas, Nogales, Clifton, and Sierra Vista
443 AM MST Sun Jan 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

* WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph for many 
  valley locations. The strongest winds will be near and about 5 
  miles to the west and northwest of significant mountains including 
  the Chiricahuas, Pinalenos, Galiuros, Huachucas and Santa Ritas. A 
  few locales will see wind gusts of 35 to 45 mph with gusts 50 to 
  60 mph.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita 
  Mountains, Galiuro and Pinaleno Mountains.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ504-506-111945-
/O.CON.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/
Tucson Metro Area-Southeast Pinal County-
Including the cities of Vail, Mammoth, Oracle, Marana, Tucson,
and Green Valley
443 AM MST Sun Jan 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

* WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph across for 
  valley locations. Localized wind gusts of 35 to 45 mph with gusts 
  50 to 60 mph are expected in locations most susceptible to east 
  winds. This includes locations near and just to the west and 
  northwest of the Catalinas, Rincons and Santa Rita mountains such 
  as Vail, Corona De Tucson, Tanque Verde, Catalina Foothills, 
  Saddlebrooke and Oracle.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita 
  Mountains, Galiuro and Pinaleno Mountains.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
143 
WWUS75 KTWC 111145
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
445 AM MST Sun Jan 11 2026

AZZ511>515-112100-
/O.CON.KTWC.WI.Y.0001.000000T0000Z-260111T2100Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and
Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon
Mountains-Baboquivari Mountains-
Including the cities of Chiricahua NM, Mount Graham, Canelo
Hills, Kitt Peak, Bisbee, Madera Canyon, Mount Lemmon, and
Summerhaven
445 AM MST Sun Jan 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

* WHAT...East winds 35 to 45 mph with gusts of 55 to 70 mph. The 
  strongest winds will be on the ridge tops and mountain gap areas.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita 
  Mountains, Galiuro and Pinaleno Mountains.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Expect 
  areas of blowing snow. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ503-505-507>509-112100-
/O.CON.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/
Upper Santa Cruz River Valley/Altar Valley-South Central Pinal
County-Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Upper Gila River Valley-
Including the cities of Picacho Peak State Park, Willcox,
Safford, Benson, Douglas, Nogales, Clifton, and Sierra Vista
445 AM MST Sun Jan 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

* WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph for many 
  valley locations. The strongest winds will be near and about 5 
  miles to the west and northwest of significant mountains including 
  the Chiricahuas, Pinalenos, Galiuros, Huachucas and Santa Ritas. A 
  few locales will see wind gusts of 35 to 45 mph with gusts 50 to 
  60 mph.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita 
  Mountains, Galiuro and Pinaleno Mountains.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ504-506-112100-
/O.CON.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/
Tucson Metro Area-Southeast Pinal County-
Including the cities of Vail, Mammoth, Oracle, Marana, Tucson,
and Green Valley
445 AM MST Sun Jan 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

* WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph across for 
  valley locations. Localized wind gusts of 35 to 45 mph with gusts 
  50 to 60 mph are expected in locations most susceptible to east 
  winds. This includes locations near and just to the west and 
  northwest of the Catalinas, Rincons and Santa Rita mountains such 
  as Vail, Corona De Tucson, Tanque Verde, Catalina Foothills, 
  Saddlebrooke and Oracle.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita 
  Mountains, Galiuro and Pinaleno Mountains.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
831 
WWUS75 KTWC 112102
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
202 PM MST Sun Jan 11 2026

AZZ503>509-511>515-112215-
/O.EXP.KTWC.WI.Y.0001.000000T0000Z-260111T2100Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-Upper San Pedro
River Valley-Eastern Cochise County below 5000 feet-Upper Gila
River Valley-Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-Catalina
and Rincon Mountains-Baboquivari Mountains-
Including the cities of Madera Canyon, Nogales, Kitt Peak, Canelo
Hills, Vail, Tucson, Clifton, Douglas, Picacho Peak State Park,
Mount Graham, Oracle, Chiricahua NM, Mammoth, Willcox,
Summerhaven, Benson, Green Valley, Marana, Mount Lemmon, Sierra
Vista, Safford, and Bisbee
202 PM MST Sun Jan 11 2026

...WIND ADVISORY HAS EXPIRED...

Winds have peaked and fallen below advisory criteria for most of the 
region. Isolated areas can see strong gusts through the rest day and 
into the night.

$$

KJS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 10, 2:40 AM MST, 9 hours 33 minutes earlier.

Area forecast discussion, Jan 10, 2:40 AM MST, 9 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
240 AM MST Sat Jan 10 2026

.SYNOPSIS...Cold start to the day with gusty easterly winds
developing today and continuing into Sunday. Warmer this weekend
with gradual warmer trend next week.

&&

.DISCUSSION...2 am temptress ranged from the upper 20s to lower
40s with an additional 3 to 6 degrees of cooling expect this
morning with Freeze Warning in effect until 9 am.

Main concern this weekend will be gusty easterly winds, initially
today by surface pressure gradient, and then tonight into Sunday
as a closed low develop south of the International border. For
areas susceptible to east winds speeds will range from 12 to 25
mph with gusts 25 to 40 mph with localized high gusts in the
mountains up to 55 mph, especially with peak gradient being this
evening into Sunday afternoon. Consider hoisting a wind advisory
for the mountains but held off for now.

Temperatures will be warmer this weekend with overnight lows
Sunday morning showing a wide range from those area exposed to
easterly winds versus areas that are not. Next week will see a
gradual warmup.

&&

.AVIATION...Valid through 11/12Z.
SKC. SFC winds ELY 10-22 kts with gusts 22-40 kts with higher
gusts psbl in the mtns. Aviation discussion not updated for TAF
Amendments.

&&

.FIRE WEATHER...After a cold morning, it will be warmer today with
warming trend continuing through all of next week. Gusty east to
southeast winds will develop later today and continue into Sunday
with gusts up to 50 mph in the mountains.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Freeze Warning until 9 AM MST this morning for AZZ502>509.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Wind Advisories in Arizona, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.